Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 125, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 24, 2011, 4:46 PM CDT for St. Mary Parish, Louisiana. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2011, 4:46 PM CDT (21:46 UTC)
- Expired
- Aug 24, 2011, 5:34 PM CDT
- In force
- 48 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County St. Mary Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 4:57 PM CDT | TSTM WND GST 0 | Amelia, LA | WIND MEASURED 30 KNOTS...GUSTING TO 42 KNOTS AT PETROLEUM HELICOPTERS INC. HELIPORT IN AMELIA. |
| Aug 24, 4:57 PM CDT | TSTM WND GST 49 | Amelia, L | WIND MEASURED 30 KNOTS...GUSTING TO 42 KNOTS AT PETROLEUM HELICOPTERS INC. HELIPORT IN AMELIA. |
| Aug 24, 4:57 PM CDT | TSTM WND GST 49 | Amelia, LA | WIND MEASURED 30 KNOTS...GUSTING TO 42 KNOTS AT PETROLEUM HELICOPTERS INC. HELIPORT IN AMELIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1191 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954
WUUS54 KLCH 242146
SVRLCH
LAC101-242245-
/O.NEW.KLCH.SV.W.0125.110824T2146Z-110824T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
446 PM CDT WED AUG 24 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...MORGAN CITY...BERWICK...BAYOU VISTA...
* UNTIL 545 PM CDT
* AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...9 MILES EAST OF MORGAN CITY...
MOVING WEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AMELIA BY 500 PM CDT...
MORGAN CITY BY 520 PM CDT...
BERWICK BY 530 PM CDT...
BAYOU VISTA BY 540 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2954 9117 2952 9121 2975 9136 2976 9125
2975 9121 2972 9116 2972 9113 2970 9109
2965 9110 2963 9108 2960 9107
TIME...MOT...LOC 2146Z 075DEG 11KT 2966 9107
$$
RUA1 follow-up statement
425
WWUS54 KLCH 242234
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
534 PM CDT WED AUG 24 2011
LAC101-242244-
/O.CAN.KLCH.SV.W.0125.000000T0000Z-110824T2245Z/
ST. MARY LA-
534 PM CDT WED AUG 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. MARY PARISH
IS CANCELLED...
THE THUNDERSTORM IN SOUTHEASTERN SAINT MARY PARISH HAS WEAKENED AND
IS NO LONGER SEVERE.
LAT...LON 2954 9117 2952 9121 2975 9136 2976 9125
2975 9121 2972 9116 2972 9113 2970 9109
2965 9110 2963 9108 2960 9107
TIME...MOT...LOC 2234Z 075DEG 11KT 2962 9123
$$
RUAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 4:01 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 24, 4:01 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 401 PM CDT WED AUG 24 2011 .SYNOPSIS... AN OUTFLOW BOUNDARY CONTINUES TO MOVE SOUTH TO SOUTHWEST ACRS NRN LA AND NE TX...PRODUCING SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS MOSTLY NORTH OF THE CWA WITH SOME ACTIVITY BEGINNING TO DEVELOP ACRS OUR NRN ZONES. UPPER RIDGE REMAINS ANCHORED OVER NM...WITH OUR REGION ON THE ERN PERIPHERY. WEAK HIGH PRESSURE IS KEEPING WINDS LIGHT AND GENERALLY VRBL...WITH TEMPERATURES AS OF 3 PM INTO THE MIDDLE AND UPPER 90S ACRS THE AREA WITH THE EXCEPTION OF KLCH WHERE TEMPERATURES RECENTLY COOLED TO THE MIDDLE 70S THANKS TO A THUNDERSTORM IN THE AREA. && .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THIS EVENING AS THE OUTFLOW BOUNDARY CONTINUES ITS TREK SOUTHWARD. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS COULD BECOME STRONG...ESPECIALLY OVER THE NRN HALF OF THE AREA. STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO BETWEEN 40 AND 50 MPH. ACTIVITY IS EXPECTED TO DIMINISH BETWEEN 03-06Z THIS EVENING. OTHERWISE...FEW CHANGES TO REMAINDER OF FCST PKG WITH HOT CONDITIONS EXPECTED AGAIN THURSDAY WITH AFTN HIGHS TO NEAR 100 DEGREES FOR AREAS NORTH OF INTERSTATE 10. UPPER RIDGE WILL REMAIN WEST OF THE REGION...WITH A SLT CHC FOR THUNDERSTORMS IN THE AFTN AS WEAK DISTURBANCES MOVE AROUND THE ERN EDGE OF THE RIDGE. HEAT INDICES WILL AGAIN APPROACH ADVISORY CRITERIA BUT DO NOT ANTICIPATE VALUES TO BE WIDESPREAD OR LONG-LIVED SO WILL HOLD OFF ISSUING AN ADVISORY. AN AQA HAS BEEN ISSUED FOR LOWER SOUTHEAST TEXAS THURSDAY...FOR AN OZONE ACTION DAY FOR BEAUMONT-PORT ARTHUR AND ORANGE. BY FRIDAY...A WEAK FRONT WILL DROP SOUTH INTO THE AREA...BRINGING SLIGHTLY DRIER AIR INTO THE AREA. THIS WILL LIMIT CONVECTIVE DEVELOPMENT FROM FRIDAY INTO THE WEEKEND. AFTN HIGHS WILL CONTINUE TO BE ABOVE NORMAL...BUT CONDITIONS SHOULD BE A LITTLE MORE TOLERABLE WITH LOWER HUMIDITIES IN PLACE. DURING THE OVERNIGHT HOURS... SLIGHTLY COOLER AND LESS MUGGY CONDITIONS CAN BE EXPECTED. RAIN CHANCES WILL REMAIN LOW THROUGH THE EARLY PART OF NEXT WEEK WITH TEMPERATURES CONTINUING TO BE ABOVE NORMAL. && .MARINE... WINDS WILL REMAIN LIGHT AND SOMEWHAT VARIABLE THROUGH FRIDAY ACROSS THE NORTHWEST GULF. A WEAK FRONT WILL MOVE OVER THE NORTHWEST GULF THIS WEEKEND...WITH FLOW REMAINING LIGHT BUT MORE NORTHERLY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 77 98 78 98 / 30 20 20 10 KBPT 77 99 78 98 / 30 20 20 10 KAEX 74 102 74 101 / 40 20 20 10 KLFT 77 98 78 97 / 30 20 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC/MARINE...24
Hazardous weather outlook, Aug 24, 4:56 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 456 AM CDT WED AUG 24 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180-201-215-216-259>262-251000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 456 AM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA... SOUTHEAST TEXAS AND TX. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL PERSIST. HEAT INDICES OF 103 TO 108 DEGREES WILL BE COMMON INLAND MOVING THROUGH THE AFTERNOON HOURS...AND GENERALLY FROM 100 TO 105 ACROSS THE NEAR COASTAL WATERS. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. STRONGER THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAINS AND WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY WITH THE POSSIBILITY OF A FEW THUNDERSTORMS DEVELOPING. RAIN CHANCES WILL DIMINISH FOR FRIDAY AND THE WEEKEND WITH DRIER AIR WORKING INTO THE AREA AS A WEAK FRONT ADVANCES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Aug 24, 3:27 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
327 PM CDT WED AUG 24 2011
LAZ027-028-242130-
RAPIDES LA-VERNON LA-
327 PM CDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND VERNON PARISHES UNTIL
430 PM CDT...
AT 324 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 20 MILES
NORTH OF TOLEDO BEND DAM TO 10 MILES NORTHEAST OF SLAGLE TO 22 MILES
NORTHWEST OF ACME...MOVING SOUTHEAST AT 40 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
TIOGA...PARADISE...KINGSVILLE AND HOLLOWAY BY 335 PM...
LIBUSE...PINEVILLE...GARDNER AND DEVILLE BY 340 PM...
SIEPER AND OTIS BY 345 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3140 9266 3148 9219 3135 9207 3130 9216
3132 9223 3097 9221 3100 9239 3089 9251
3086 9348 3088 9358 3094 9352 3100 9358
3103 9351 3110 9356 3124 9356 3128 9353
3128 9345 3137 9339 3135 9295 3152 9271
LANDRENEAUSpecial weather statement, Aug 24, 4:13 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 413 PM CDT WED AUG 24 2011 TXZ216-261-262-242215- ORANGE TX-SOUTHERN JASPER TX-SOUTHERN NEWTON TX- 413 PM CDT WED AUG 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND ORANGE COUNTIES UNTIL 515 PM CDT... AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF GIST...MOVING SOUTHWEST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... GIST AND EVADALE BY 435 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3008 9391 3025 9411 3041 9398 3033 9379 RUA
Special weather statement, Aug 24, 4:23 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 PM CDT WED AUG 24 2011
LAZ027>033-TXZ180-259-260-242230-
NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-ST. LANDRY LA-
RAPIDES LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-VERNON LA-
AVOYELLES LA-
423 PM CDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND TYLER
COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...
EVANGELINE...BEAUREGARD...ALLEN...VERNON AND AVOYELLES PARISHES UNTIL
530 PM CDT...
AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 12 MILES
NORTHWEST OF ROCKLAND TO BURKEVILLE...FROM BOYCE TO GLENMORA TO 12
MILES NORTHEAST OF SIMMESPORT...MOVING SOUTH AT 25 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
EBENEZER...ROSEPINE...COTTONPORT AND BUNKIE BY 430 PM...
TURKEY CREEK...PLAUCHEVILLE...EVERGREEN AND ELIZABETH BY 435 PM...
STRINGTOWN AND SIMMESPORT BY 440 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3140 9266 3147 9216 3134 9207 3132 9200
3123 9199 3130 9191 3119 9167 3098 9180
3061 9175 3048 9242 3050 9354 3062 9458
3100 9467 3104 9462 3117 9358 3128 9354
3128 9345 3137 9339 3135 9295 3152 9273
LANDRENEAUThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:27 PM CDT | Special Weather Statement | LCH | Rapides, Vernon | 63 min |
| Aug 24, 3:36 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 39 min |
| Aug 24, 4:23 PM CDT | Special Weather Statement | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 67 min |
| Aug 24, 5:07 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 53 min |
| Aug 24, 6:18 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Vermilion | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.